Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Missing periods. What medication should be taken?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
my wife is did not get mensuration this month. its 5 weeks from her last mensuration. Normally its a perfect 4 week cycle. Pls suggest me medication for getting periods. I was thinking of using Ovral L or similar medication. Please let me know whether shall i go ahead with this drug or do you suggest any thing else?
Posted Sun, 9 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Sudhir 32 minutes later

Thanks for the question.

As she has been have very regular period, the cause of such delay / missed period can be pregnancy. .
Have you considered / ruled out pregnancy?

Is she using any contraception?

It would be wise to determine the cause of delayed period including pregnancy before starting any drugs.

Awaiting reply...

Above answer was peer-reviewed by
Follow-up: Missing periods. What medication should be taken? 29 minutes later

She has not been using contraception. We doubt it can be pregnancy. We do not want to carry it at this point in time. hence, seeking your help
Answered by Dr. Sudhir 11 minutes later
Thanks for input.

You can take urine pregnancy test to confirm the pregnancy. Once pregnancy is confirmed you will need doctor's assistance if you want to terminate the pregnancy.

A doctor's physical assistance is essential as termination of pregnancy can lead to serious complications which can be life threatening at times. Besides that there are legal issues involved with the process.

I understand you are looking for some self medication; however it's always wise to involve your doctor in this case.

Hope this answers your question. Please ask if there are doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor